Facultade de Fisioterapia

Feasible estimation in generalized structured models

Roca Pardiñas, Javier; Sperlich, Stefan
Abstract:
This article introduces a feasible estimation method for a large class of semi and nonparametric models. We present the family of generalized structured models which we wish to estimate. After highlighting the main idea of the theoretical smooth backfitting estimators, we introduce a general estimation procedure. We consider modifications and practical issues, and discuss inference, cross validation, and asymptotic theory applying the theoretical framework of Mammen and Nielsen (Biometrika 90: 551–566, 2003). An extensive simulation study shows excellent performance of our method. Furthermore, real data applications from environmetrics and biometrics demonstrate its usefulness.
Year:
2010
Type of Publication:
Article
Keywords:
Generalized structured models; Smooth backfitting; Generalized varying coefficients; Generalized additive models; Computational statistics
Journal:
Statistics and Computing
Volume:
20
Number:
3
Pages:
367-379
Month:
July
DOI:
http://dx.doi.org/10.1007/s11222-009-9130-2
Hits: 1348